Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 11, 1996, 2:34 AM CDT for Crane County, Pecos County, Ward County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1996, 2:34 AM CDT (07:34 UTC)
- Expired
- Aug 11, 1996, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Crane County, TX, Pecos County, TX, Ward County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 110733 FFWMAF TXC103-371-475-111030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 234 AM CDT SUN AUG 11 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 530 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST TEXAS ...SOUTHERN CRANE COUNTY IN WEST TEXAS ...EASTERN PECOS COUNTY ...WARD COUNTY MIDLAND DOPPLER RADAR HAD INDICATED RAINFALL AMOUNTS AS MUCH AS 3 INCHES IN THESE AREAS OVER THE PAST TWO HOURS. FLASH FLOODING IS POSSIBLE OVER THE NEXT SEVERAL HOURS AND ADDITIONAL RAINFALL WILL INCREASE THE THREAT FOR FLASH FLOODING. MOTORIST ARE URGED TO BE ESPECIALLY CAUTIOUS TONIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. STAY TUNED TO THE NOAA WEATHER RADIO OR LOCAL RADIO FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 8:38 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Aug 10, 8:38 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 835 PM CDT SAT AUG 10 1996 CNVTN OVER THE S PLAINS ERYR HELPED TO INITIATE CNVTN OVR NRN PERMIAN BASIN CURRENTLY MOVG SEWD. WSR-88D INDICATING BKN LINE TSTMS FROM E BIG SPRING TO EXTREME SERN NM WITH DISTINCT ESE-WNW ORIENTED OUTFLOW BNDRY AHEAD OF TSTM LINE. BELIEVE ACTVTY WL CONT FOR NEXT SEVERAL HOURS AS STLT WATER VAPOR PICS SUGGEST SPEED MAX MOVG SE OVR S CNTRL ROCKIES AND UNSTABLE AMS IN PLACE (ADAP LI/S AROUND MINUS 6). TSTMS SHOULD GRADUALLY END AFTER MIDN WITH SUF CONVECTIVE DEBRIS AROUND FOR MSTLY CLDY PER GOING FCST. BF
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:45 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.